Discussions By Condition: Medical Stories

Hand and face cramps.

Posted In: Medical Stories 0 Replies
  • Posted By: jmgor123
  • November 16, 2010
  • 05:38 PM

Hi all,

I was wondering if you could give me your opinions on a problem i've been having for some years. At about the age of 16 or 17 i went through a phase of experimenting with drugs, one night i decided to take mdma (ecstasy) and have been regretting that night ever since.

It started out taking a normal dose, but i went a little too far and did a bit too much, i'd say about 0.75 of a gram. After first noticing the drug come on i noticed a tingling sensation through my hands and feet, which quickly led to my face, hands, legs and arms all cramping up quite severely. It didn't last very long and i didnt think about it any further and just carried on as i usualy would.

A few days later i went out with some mates and smoke some weed, and it happened again. At first it happened only when i smoked weed and i found out that if i drank alcohol aswell it wouldnt happen, which i still find very odd!

The sensation always starts with a "pins and needles" kind of feeling about 2 inchs below my sturnum and a kind of pressure, and i find it incredibley hard to burp. Which then leads onto the hand and face cramps and when i finaly do burp, i burp loads and it makes it dissepear quite quickly, which leads me to believe its something to do with my stomach. It has also now happened a few times when i havent taken any sort drugs.

So i recently went to a doctor, who told me i have an inflamed stomach lining and suffer from anxiety attack which is what causes the hand cramps. So i followed his advice and took some Gaviscon and stayed away from the weed and cigs.. it didnt help, infact i was more prone to having mild hand cramps, and to be honest it didnt surprise me. It just didn't seem right to me because every time i have one of these "anxiety attacks" im completely calm, having no bad thoughts and not stressed at all. Plus i really dont understand how burping loads would solve an anxiety attack?

About a week later i decided to research more on the net and found out lack of magnesium in your body can cause hand a face cramps, so i bought some magnesium pills and it had quite a profound effect. About half hour after i took one i got the pins and needles feeling across my hands and face, but no cramping. I also had a few sharp shooting pains where i usualy have the pain below my sternum. After that had gone i pressed 2 inchs below my sternum where i usualy have a constant deep ache and i was almost pain free! But why!?! I've been taking the magnesium pills for a few days now and although i dont feel perfect, i feel alot better. But i dont understand how it could be such an instant relief, perhaps i've messed up a nerve in my stomach with the MDMA that i took and the magnesium is helping? some peoples opinions on what this is would be much appreciated.

Many thanks

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?